Azathioprine hepatotoxicity confirmed by rechallenge

Vaughn S. Eaton, Jenny M. Casanova, Ann Kupa

    Research output: Contribution to journalArticlepeer-review

    1 Citation (Scopus)

    Abstract

    Objective: To document a case of azathioprine hepatotoxicity confirmed by rechallenge. Clinical features: A 50-year-old female with nodular scleritis of her left eye was treated with azathioprine as a steroid sparing agent. Agent four weeks liver transaminase concentrations increased and azathioprine was ceased. Azathioprine was recommenced after liver enzymes normalised. Signs and symptoms of hepatotoxicity recurred within 3 days and resolved rapidly after cessation of azathioprine. Conclusion: Azathioprine rechallenge in a patient who has experienced initial hepatotoxicity may lead to recurrence which is potentially more severe.

    Original languageEnglish
    Pages (from-to)58-59
    Number of pages2
    JournalAustralian Journal of Hospital Pharmacy
    Volume30
    Issue number2
    DOIs
    Publication statusPublished - Apr 2000

    Fingerprint

    Dive into the research topics of 'Azathioprine hepatotoxicity confirmed by rechallenge'. Together they form a unique fingerprint.

    Cite this